Facebook Pixel

Took Plan B after unprotected sex, got period within 3 days, 2 weeks later spotting occurred and now it looks like the beginning of a lighter period--What's going on?

By August 11, 2010 - 9:12am
Rate This

I had not gotten my period for over 2 months (May-most of July). I assume this is stress related. I had unprotected sex with boyfriend (monogamous relationship for over years) and immediately took Plan B on 7/19. Within 3 days, 7/22, I got my period--somewhat heavier flow; however, I believe my body was to go through its menstrual cycle regardless of Plan B. 2 weeks later, 8/5-8, I notice lighter brown discharge every other day, similar to the signs of when I start a normal period cycle. On 8/9-10, the brown discharge turned clear but had light spotting. Today, 8/11, there is slightly heavier spotting--no brown discharge. There are no other symptoms--esp. no back pains (which are my normal menstrual cycle symptoms) What is going on? Am I going through another menstrual cycle? Or is this the side effects of Plan B? Should I see a doctor? Please help.

Add a Comment2 Comments

Hi Kal2131,
Thanks for your question, and for finding EmpowHER.
More than likely, the Plan B has affected your menstrual cycle. It is a known side effect. There is a lot of discussion on the site similar to your situation, hope it helps.
Good luck and let us know how you're doing.

August 11, 2010 - 10:12am
(reply to Christine Jeffries)

Thank you so much for your help. As of today, there is less spotting than yesterday--but it's still early so I will keep you posted. Thank you!

August 12, 2010 - 10:31am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.